MAUDE Adverse Event Report: STRYKER GMBH DISTAL POSTERIOR LATERAL HUMERUS PLATE VARIAX FOR RIGHT HUMERUS 4 HOLE / L105; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL POSTERIOR LATERAL HUMERUS PLATE VARIAX FOR RIGHT HUMERUS 4 HOLE / L105; PLATE, FIXATION, BONE
Catalog Number 629264S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device discarded.
 
Event or Problem Description
As reported: "when the plate was bent, it broke.Even though it was not bent too much.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿contouring or bending of an implant should be avoided where possible, because it may reduce its fatigue strength and can cause failure under load.If contouring is necessary, allowed by design or prescribed by stryker, the physician should avoid sharp bends, reverse bends or bending the device at a screw hole.Such action must be performed with stryker instruments and in accordance with the specified procedures¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the risk management file review, possible cause of failure could be user related issue (reverse bending during plate shaping) if device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
DISTAL POSTERIOR LATERAL HUMERUS PLATE VARIAX FOR RIGHT HUMERUS 4 HOLE / L105
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10586299
Report Number0008031020-2020-02270
Device Sequence Number3143941
Product Code HRS
UDI-Device Identifier04546540597762
UDI-Public04546540597762
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number629264S
Device Lot NumberL29377
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1